It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Polycystic Ovary Syndrome (PCOS) Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 05-21-2013, 03:06 PM   #1
Member
(female)
 
Join Date: Jun 2009
Posts: 70
Angnix HB User
complex issue, not sure if doctor is right

This is a pretty complicated case, so I will have to start with some background.

Since college and then 7 years afterwards, I was lacking a period. Then one day it came back. Wanting to know what happened, a gyno doc diagnosed me with PCOS. Also, the years without a period causes hyperplasia(crowded cells in the uterine lining, the form I had has a slight risk of cancer.) I was treated with provera pills to force a period for a while and the hyperplasia was reversed. I was also diagnosed with mild diabetes and I'm on metformin. When my doc found out I was sexually active and on metformin he encouraged me to be treated by depo provera. Also affecting things I take a drug called trileptal. Trileptal prevents most hormone birth control from working and it is suggested depo to be given more often while on trileptal.

Anyway the problem is I'm started to get periods when I didn't before on depo and I'm acting all hormonal when I am not suppose to. It's so bad I'm getting breakthrough bipolar symptoms right before these periods. But my gyno says there is no way that is happening and my psych symptoms have nothing to do with the depo because hormone fluctuations are impossible on depo.

I want to go off depo, but my doctor is insistent that if I go off it my periods will stop again and I'll get hyperplasia again and get cancer. But there is no sign of my PCOS and I'm bleeding on depo, now that my pcos is treated why would my periods stop and the hyperplasia come back? I didn't take the depo and a main reason is I'm thinking about a child. Why would he push depo so heavily? Should I get the shot?

 
Reply With Quote
Sponsors Lightbulb
   
Old 06-19-2013, 07:56 PM   #2
Newbie
(female)
 
Join Date: Jun 2013
Posts: 4
toepain HB User
Re: complex issue, not sure if doctor is right

I had a similar issue while I was on depo. I was fine for about a year on the depo, but then I started bleeding for about 2 weeks before my next injection. That stopped after the injection. I started bleeding again before the next injection which did not stop after I had the injection. I went to my GYN and he switched me to Seasonale. The bleeding still did not stop. I went back because I had been bleeding for over 4 weeks and I had used 38 overnight pads in less than 4 days. I ended up having a D&C and now I am on Loestrin. I'm only still on birth control pills because they do regulate my periods and I am not wanting to get pregnant right now.

I don't know why your doctor would insist on keeping you on the depo when you are clearly having side effects. It can cause hormonal fluctuations if your body is also trying to regulate, which it could be doing since you are on metformin.

For me, stopping the depo is one of the best decisions I have made for my PCOS health. I have also had success with taking turmeric, but that is not recommended if you are pregnant.

Hope this helps.

 
Reply With Quote
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 03:20 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!